MAUDE Adverse Event Report: WELCH ALLYN INC LIFE2000; CONTINUOUS, VENTILATOR, HOME USE

WELCH ALLYN INC LIFE2000; CONTINUOUS, VENTILATOR, HOME USE
Model Number BT-20-0002
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 09/04/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that the experienced oxygen desaturation with use of the life2000 ventilator and compressor, breathe pillows interface, and invacare platinum 10 oxygen concentrator without a bubbler.There was no allegation of a device malfunction.The patient is a 64-year-old female with a medical history of copd, asthma, tobacco abuse 44 pack year history, listed for lung transplant, recommended to continue to use life2000 to augment her ventilatory support in help with her exercise capacity (initiated therapy (b)(6) 2023), and take advantage of pulmonary rehab.The patient stated she received our field action letter dated 03oct2024 and contacted baxter to report she experienced 4-5 events of oxygen desaturation of 80-82% over the past 5-6 weeks.She recalled these instances occurred within 5-10 minutes after powering on the equipment first thing in the morning.The patient became aware of the decrease in spo2 by either a low gas pressure alarm/orange light on the life2000 or by her sense of feeling unwell.The patient recovered to 98% within one minute by removing the life2000 nasal interface and switching to 5.5 lpm of supplemental oxygen via nasal cannula.No additional medical intervention was required.The patient was unaware if the ball on the oxygen concentrator flow meter dropped as she had not thought to look but would be mindful to check in the future.The patient has used the same oxygen concentrator since starting the life2000.The patient explained she powers on the life2000 ventilator first, followed by the compressor, and then proceeds to switch over the oxygen source.The baxter respiratory clinician educated the patient on the proper order of powering on the life2000, and that the compressor should be turned on first.A trainer visit will be scheduled for additional education as support and reinforcement to confirm deeper understanding of the equipment.The life2000 ventilation system is intended to provide continuous or intermittent ventilatory support for the care of individuals who require mechanical ventilation.The system is intended for use by qualified, trained personnel under the direction of a physician.Specifically, the system is applicable for adult patients who require the following types of ventilatory support: positive pressure ventilation, delivered invasively (via et tube) or non-invasively (via mask); assist/control mode of ventilation.The device instructions for use (ifu) addresses the powering on sequence of the life2000 and states to power on the compressor before powering on the ventilator.When the compressor is powered on and the power source indicator lights surrounding the power button are illuminated in orange the compressor is running on its internal battery.A low gas pressure alarm will occur if gas pressure drops below the allowable limit.The ifu addresses the powering on sequence of the life2000 and states to power on the compressor before powering on the ventilator.The device ifu states always have an alternate means of ventilation or oxygen therapy available.Oxygen desaturation is a below-normal level of oxygen in the blood.Normal pulse oximeter readings range from 94 to 100 percent a value under 90 percent is considered low.Oxygen desaturation can be contributed to disorders such as copd, emphysema, respiratory failure, or other pulmonary disorders.Treatment typically consists of oxygen measurement (via blood test or pulse oximetry) and oxygen administration.In this event, the patient¿s oxygen level was clinically below normal range at 80-82% accompanied by feeling unwell and is considered life-threatening in the setting of the patient¿s underlying respiratory pathology.The patient recovered by switching to her already prescribed supplemental oxygen of 5-6 lpm and did not require additional medical intervention.The cause of the event is likely related to use error of the life2000 device (incorrect powering on sequence).Prevention of this type of event is outlined in the device ifu, as stated above.The patient is continuing use of the device with additional training on proper use.
 
Event or Problem Description
It was reported that the experienced oxygen desaturation with use of the life2000 ventilator and compressor, breathe pillows interface, and invacare platinum 10 oxygen concentrator without a bubbler.There was no allegation of a device malfunction.This report was filed in our complaint handling system as complaint # (b)(4).

Brand Name
LIFE2000
Common Device Name
CONTINUOUS, VENTILATOR, HOME USE
Manufacturer (Section D)
WELCH ALLYN INC
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
kayla miller
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key20580529
Report Number1316463-2024-00143
Device Sequence Number8095991
Product Code NOU
UDI-Device Identifier00887761978201
UDI-Public(01)00887761978201
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K170037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberBT-20-0002
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date10/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age64 YR
Patient SexFemale